An inversion formula for the Kazhdan-Lusztig polynomials for affine Weyl groups. (English) Zbl 0598.20044

From the author’s introduction: ”Let W be a Coxeter group. Kazhdan and Lusztig defined for each y,w\(\in W\) certain polynomials \(P_{y,w}\) over Z... Elementary properties of the polynomials \(P_{y,w}\) show that there exist polynomials \(Q_{x,z}\), x,z\(\in W\) such that the inversion formula \[ \sum_{z}(-1)^{\ell (z)-\ell (y)} P_{y,z}Q_{z,w}=\delta_{y,w} \] holds for all y,w\(\in W\). Here \(\ell\) denotes the length function on W. In the case where W is finite it is shown by Kazhdan and Lusztig that \(Q_{z,w}=P_{w_ 0w,w_ 0z}\) where \(w_ 0\) is the longest element in W. In the case where W is an affine Weyl group Lusztig defines certain Q-polynomials which ”generically” equal the \(Q_{z,w}'s\). In this paper we modify Lusztig’s construction and thereby obtain certain Q’- polynomials which coincide exactly with the \(Q_{z,w}'s.''\)
There are shown some connections with the Lusztig conjecture (this conjecture is the analogue of the Kazhdan-Lusztig conjecture for prime characteristic p; recall that the Kazhdan-Lusztig conjecture has now been proved). There are also formulated some conjectures.
Reviewer: G.A.Margulis


20G05 Representation theory for linear algebraic groups
Full Text: DOI


[1] Andersen, H.H., The strong linkage principle, J. reine angew. math., 315, 53-59, (1980) · Zbl 0439.20026
[2] Andersen, H.H., On the structure of the cohomology of line bundles on G/B, J. algebra, 71, 245-258, (1981) · Zbl 0497.22020
[3] Beilinson, A.; Bernstein, J., Localisation de g-modules, C. R. acad. sci., 292, 15-18, (1981) · Zbl 0476.14019
[4] Brylinski, J.-L.; Kashiwara, M., Kazhdan-Lusztig conjecture and holonomic systems, Invent. math., 64, 387-410, (1981) · Zbl 0473.22009
[5] Cline, E.; Parshall, B.; Scott, L.; van der Kallen, W., Rational and generic cohomology, Invent. math., 39, 143-163, (1977) · Zbl 0336.20036
[6] Gabber, O.; Joseph, A., Towards the Kazhdan-Lusztig conjecture, Ann. sci. √©cole norm. sup., 14, 261-302, (1981) · Zbl 0476.17005
[7] Humphreys, J.E., Weyl modules and Bott’s theorem in characteristics p, (), 474-483, Kingston · Zbl 0395.20023
[8] Humphreys, J.E., Cohomology of G/B in characteristic p, Adv. in math., 59, 170-183, (1986) · Zbl 0612.20023
[9] Jantzen, J.C., Weyl modules for groups of Lie type, (), 291-300
[10] Kazhdan, D.A.; Lusztig, G., Representations of Coxeter groups and Hecke algebras, Invent. math., 53, 165-184, (1979) · Zbl 0499.20035
[11] Lusztig, G., Some problems in the representation theory of finite Chevalley groups, (), 313-317
[12] Lusztig, G., Hecke algebras and Jantzen’s generic decomposition patterns, Adv. in math., 37, 121-164, (1980) · Zbl 0448.20039
[13] Vogan, D., Irreducible characters of semi-simple Lie groups. II. the Kazhdan-Lusztig conjectures, Duke math. J., 46, 805-859, (1979) · Zbl 0421.22008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.